Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 37, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at May 23, 2013, 12:56 PM EDT for Jefferson County, Lewis County, Oswego County, New York. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2013, 12:56 PM EDT (16:56 UTC)
- Expired
- May 23, 2013, 2:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 24 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
691
WUUS51 KBUF 231656
SVRBUF
NYC045-049-075-231800-
/O.NEW.KBUF.SV.W.0037.130523T1656Z-130523T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1256 PM EDT THU MAY 23 2013
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL JEFFERSON COUNTY IN CENTRAL NEW YORK
CENTRAL LEWIS COUNTY IN CENTRAL NEW YORK
NORTHEASTERN OSWEGO COUNTY IN CENTRAL NEW YORK
THIS ALSO INCLUDES INTERSTATE 81 BETWEEN EXITS 35 AND 37.
* UNTIL 200 PM EDT
* AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PULASKI...OR 21 MILES EAST
OF OSWEGO...AND MOVING NORTHEAST AT 40 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
LOWVILLE...
LAT...LON 4344 7619 4354 7623 4361 7621 4400 7545
4369 7521
TIME...MOT...LOC 1656Z 242DEG 35KT 4358 7607
$$
ZAFF2 follow-up statements
440 WWUS51 KBUF 231720 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 120 PM EDT THU MAY 23 2013 NYC045-049-075-231800- /O.CON.KBUF.SV.W.0037.000000T0000Z-130523T1800Z/ LEWIS NY-JEFFERSON NY-OSWEGO NY- 120 PM EDT THU MAY 23 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR NORTHEASTERN OSWEGO...SOUTH CENTRAL JEFFERSON AND CENTRAL LEWIS COUNTIES... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF MARTINSBURG...OR 21 MILES SOUTH OF WATERTOWN...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS IN THE WARNING INCLUDE... MARTINSBURG... LOWVILLE... LAT...LON 4359 7589 4374 7594 4399 7544 4369 7521 TIME...MOT...LOC 1720Z 244DEG 37KT 4370 7572 $$ ZAFF
122 WWUS51 KBUF 231756 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 156 PM EDT THU MAY 23 2013 NYC045-049-075-231804- /O.EXP.KBUF.SV.W.0037.000000T0000Z-130523T1800Z/ LEWIS NY-JEFFERSON NY-OSWEGO NY- 156 PM EDT THU MAY 23 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSWEGO...SOUTH CENTRAL JEFFERSON AND CENTRAL LEWIS COUNTIES WILL EXPIRE AT 200 PM EDT... AT 154 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. LAT...LON 4359 7589 4374 7594 4399 7544 4369 7521 TIME...MOT...LOC 1754Z 244DEG 37KT 4385 7528 $$ ZAFF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 10:49 AM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 23, 10:49 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1049 AM EDT THU MAY 23 2013
.SYNOPSIS...
LOW PRESSURE TRACKING NORTH OF LAKE ONTARIO WILL DRAG A COLD FRONT
ACROSS OUR REGION THIS AFTERNOON. SHOWERS WILL LINGER BEHIND THE
FRONT TONIGHT...THEN DIMINISH FROM WEST TO EAST ON FRIDAY AS DRIER
AIR WORKS EAST ACROSS THE AREA. MUCH COOLER AIR WILL ALSO FOLLOW THE
FRONT TONIGHT AND FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATE THIS MORNING A SURFACE LOW IS FOUND JUST TO THE NORTH OF LAKE
ONTARIO WITH A COLD FRONT BACK ACROSS THE FAR WESTERN END OF LAKE
ONTARIO AND DOWN ALONG LAKE ERIE. THIS PLACES OUR CWA STILL WITHIN
THE WARM AND HUMID SECTOR...THOUGH NOT QUITE AS WARM AND HUMID AS
RECENT DAYS. REGIONAL RADARS ARE SHOWING THE BEGINNING OF A LINE OF
SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT ACROSS WNY AND
SLOWLY ADVANCING EASTWARD.
AS THE SURFACE LOW MOVES ACROSS SOUTHERN QUEBEC TODAY...THE TRAILING
COLD FRONT WILL CROSS WESTERN AND CENTRAL NEW YORK DURING THE
AFTERNOON. WHILE INSTABILITY WILL NOT BE THAT FAVORABLE...
LARGE SCALE LIFT ASSOCIATED WITH THE FRONT AND APPROACHING UPPER
LEVEL TROUGH WILL RESULT IN MORE WIDESPREAD SHOWERS COMPARED TO WHAT
WE SAW THE PREVIOUS TWO DAYS. WILL CONTINUE WITH A CHANCE FOR
THUNDERSTORMS ACROSS THE SOUTHERN TIER AND GENESEE VALLEY EASTWARD
WHERE THE INSTABILITY WILL BE A LITTLE GREATER.
BEHIND THE FRONT...TEMPERATURES WILL LIKELY HOLD STEADY OR SLOWLY
FALL DURING THE AFTERNOON...ESPECIALLY ACROSS THE FAR WEST WHERE
READINGS MAY DIP INTO THE UPPER 50S BY LATE AFTERNOON.
TONIGHT...THE COLD FRONT WILL DRIFT TO THE NEW ENGLAND COAST WHILE
THE AXIS OF THE UPPER LEVEL SETTLES OVER WESTERN NEW YORK. ABUNDANT
MOISTURE LINGERING BEHIND THE FRONT AND THE LIFT ASSOCIATED WITH THE
UPPER TROUGH WILL KEEP SHOWERS GOING THROUGH THE NIGHT. MODEST COLD
AIR ADVECTION BEHIND THE DEPARTING SURFACE FRONT WILL ALLOW
TEMPERATURES TO COOL THROUGH THE 40S.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
COOLER AIR WILL FILTER INTO THE REGION BEHIND THE COLD FRONT ON
FRIDAY AS A SHARP UPPER LEVEL TROF AXIS MOVES SLOWLY ACROSS THE
REGION FROM WEST TO EAST. ALTHOUGH MODEL QPFS ARE ON THE LIGHT
SIDE...EXPECT A SOLID AREA OF NON-CONVECTIVE PRECIPITATION
ASSOCIATED WITH THE UPPER TROF WITH CATEGORICAL POPS. HIGHS WILL BE
NOTABLY COOLER...WITH TEMPERATURES ONLY IN THE 50S ON FRIDAY.
THE UPPER LEVEL TROF WILL SLOWLY TRACK EAST...AND IS FORECAST TO
EVENTUALLY CLOSE OFF ACROSS NEW ENGLAND ON SATURDAY. THERE IS SOME
DISAGREEMENT IN MODEL GUIDANCE IN HOW QUICKLY AND WHERE THE CLOSED
UPPER LOW WILL ULTIMATELY DEVELOP. IN GENERAL...00Z RUNS OF THE AMERICAN
NAM/GFS/SREF MODELS ARE SLOWER IN CLOSING THE LOW OFF WHICH WOULD
KEEP IT WELL TO THE EAST OF OUR REGION. THE EUROPEAN/UKMET/GGEM
CLOSE THE LOW OFF MORE QUICKLY AND FURTHER TO THE WEST. IF THE
LATTER VERIFY...CLOUDS AND SOME SHOWERS TO LINGER IN THE EASTERN
LAKE ONTARIO REGION THROUGHOUT THE WEEKEND. AT THIS POINT...FEEL AN
ENSEMBLE OF ALL AVAILABLE GUIDANCE IS THE BEST APPROACH UNTIL
GUIDANCE COMES INTO BETTER AGREEMENT.
EITHER WAY...EXPECT AREAS WEST OF ROCHESTER WILL REMAIN DRY...AND
WITH A FAIR AMOUNT OF SUNSHINE. EAST OF LAKE ONTARIO MAY SEE A
SHOWER...DEPENDING ON THE POSITION OF THE UPPER LOW. TEMPERATURES
WILL BE BELOW NORMAL THROUGH THE PERIOD...BUT WILL GRADUALLY
MODERATE DURING THE WEEKEND. EXPECT HIGHS MAINLY IN THE LOWER 60S ON
SATURDAY AND THE MID TO UPPER 60S ON SUNDAY. SIGNIFICANTLY COOLER
TEMPERATURES ARE POSSIBLE EAST OF LAKE ONTARIO...WHERE CLOUDS AND
PERHAPS SOME SHOWERS WILL KEEP THINGS COOLER.
ON FRIDAY NIGHT THERE IS A POTENTIAL FOR PATCHY FROST IN THE
INTERIOR VALLEYS OF THE SOUTHERN TIER. A MODEST PRESSURE GRADIENT
SHOULD PREVENT WIDESPREAD FROST...HOWEVER TEMPERATURES IN THE
SHELTERED VALLEYS MAY PUSH THE FREEZING MARK. LOWS SHOULD BE
SLIGHTLY WARMER ON SATURDAY NIGHT...IN THE UPPER 30S TO LOWER 40S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
THE UPPER LOW ACROSS NEW ENGLAND WILL WEAKEN AND EXIT INTO THE
CANADIAN MARITIMES...LEAVING COOL CANADIAN HIGH PRESSURE ACROSS OUR
REGION FOR THE MAJORITY OF THE PERIOD. THIS WILL RESULT IN A QUIET
WEATHER PATTERN WITH NO PRECIPITATION EXPECTED. THE DRY AIRMASS IN
PLACE WILL LIKELY RESULT IN A WIDE DIURNAL RANGE IN TEMPERATURES.
THE COOLEST PERIOD LOOKS TO BE MONDAY WITH OVERNIGHT LOWS FALLING
INTO THE MID 30S AND LOWER 40S AND HIGHS IN THE MID TO UPPER 60S.
THESE TEMPERATURES WOULD SUGGEST SOME FROST POTENTIAL ESPECIALLY FOR
THE NORMALLY COLDER LOCATIONS OF THE SOUTHERN TIER AND AREAS EAST OF
LAKE ONTARIO. IT IS LIKELY THAT HEADLINES WILL BE NEEDED AT SOME
POINT DURING THIS PERIOD.
A GRADUAL WARMING TREND WILL THEN OCCUR THROUGH MID WEEK AS THE HIGH
SHIFT SLIGHTLY TO THE EAST ALLOWING FOR A MORE SOUTHERLY FLOW WITH
HIGHS REACHING NORMAL OR SLIGHTLY ABOVE NORMAL BY MID WEEK WITH
READINGS IN THE 70S.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE TO LIFT NORTH ACROSS THE
AREA EARLY THIS MORNING. SOME OF THE SHOWERS ACROSS WESTERN NEW YORK
WILL BE HEAVY ENOUGH TO LOWER VSBYS TO MVFR FOR BRIEF PERIODS.
THERE SHOULD BE ENOUGH WIND DURING THE EARLY MORNING HOURS TO
PRECLUDE THE DEVELOPMENT OF FOG DESPITE THE VERY MOIST AIRMASS IN
PLACE.
A COLD FRONT THAT TRAILS LOW PRESSURE OVER SOUTHERN QUEBEC WILL
CROSS WESTERN AND CENTRAL NEW YORK THIS AFTERNOON. THE WILL PROVIDE
ADDITIONAL FOCUS FOR SHOWERS...ESPECIALLY DURING THE AFTERNOON AS
THE BULK OF THE RAIN BEGINS TO TAKE RESIDENCE BEHIND THE SURFACE
COLD FRONT. CIGS/VSBY SHOULD INITIALLY BE VFR...THEN DROP TO MVFR
LATE IN THE DAY AS TEMPERATURES COOL WHILE ABUNDANT MOISTURE REMAINS
IN PLACE.
SHOWERS WILL CONTINUE BEHIND THE FRONT TONIGHT AS THE UPPER LEVEL
TROUGH WORKS INTO NEW YORK STATE. THE PRESENCE OF ABUNDANT MOISTURE
...COOLING TEMPERATURES AND A NORTHERLY UPSLOPE FLOW BEHIND THE
DEPARTED FRONT WILL LIKELY RESULT IN WIDESPREAD MVFR TO IFR
CONDITIONS.
OUTLOOK...
FRIDAY...MVFR IMPROVING TO VFR AS SHOWERS DIMINISH.
SATURDAY THROUGH MONDAY...VFR.
&&
.MARINE...
LOW PRESSURE CENTERED JUST NORTH OF LAKE ONTARIO WILL MOVE SLOWLY TO
THE NORTHEAST AND PUSH A COLD FRONT ACROSS WESTERN AND CENTRAL NEW
YORK THIS AFTERNOON. A BRISK NORTHERLY FLOW BEHIND THE FRONT WILL
LIKELY RESULT IN SCA CONDITIONS TONIGHT THROUGH FRIDAY MORNING.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT FRIDAY
FOR LEZ040-041.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 2 PM
EDT FRIDAY FOR LOZ043-044.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT
FRIDAY FOR LOZ042.
SMALL CRAFT ADVISORY FROM 2 AM TO NOON EDT FRIDAY FOR
LOZ045.
&&
SYNOPSIS...TJP
NEAR TERM...THOMAS/TJP
SHORT TERM...APFFEL
LONG TERM...APFFEL/TMA
AVIATION...TJP
MARINE...TJPHazardous weather outlook, May 23, 6:33 AM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 633 AM EDT THU MAY 23 2013 NYZ001>004-010-011-014-241045- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-ONTARIO- 633 AM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-013-019>021-085-241045- WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 633 AM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PATCHY FROST IS POSSIBLE IN SOME VALLEY LOCATIONS FRIDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-241045- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 633 AM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005>008-241045- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 633 AM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS LATE THIS MORNING AND AFTERNOON. LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, May 23, 8:24 AM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
824 AM EDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL PALERMO 43.33N 76.27W
05/22/2013 M0.88 INCH OSWEGO NY CO-OP OBSERVER
&&
EVENT NUMBER BUF1300158
DKSpecial weather statement, May 23, 10:55 AM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1055 AM EDT THU MAY 23 2013
NYZ003-004-014-231600-
MONROE NY-ONTARIO NY-WAYNE NY-
1055 AM EDT THU MAY 23 2013
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1050 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR FAIRPORT...AND MOVING
NORTHEAST AT 30 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
MACEDON...
WALWORTH AND PALMYRA...
ONTARIO...
MARION AND NEWARK...
WILLIAMSON...
PULTNEYVILLE AND LYONS...
SODUS...
LAT...LON 4307 7762 4329 7729 4330 7716 4330 7709
4329 7707 4307 7694 4292 7749Special weather statement, May 23, 11:57 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1157 AM EDT THU MAY 23 2013
NYZ004>006-231700-
CAYUGA NY-OSWEGO NY-WAYNE NY-
1157 AM EDT THU MAY 23 2013
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1153 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED 20 MILES SOUTHWEST OF
OSWEGO...AND MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
FAIR HAVEN...
HANNIBAL...
MINETTO...
OSWEGO...
FULTON...
LAT...LON 4337 7619 4315 7688 4328 7695 4330 7693
4332 7679 4335 7673 4335 7670 4343 7663
4348 7649 4353 7642 4352 7629 4356 7621Special weather statement, May 23, 12:28 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1228 PM EDT THU MAY 23 2013
NYZ006>008-231730-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
1228 PM EDT THU MAY 23 2013
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR ADAMS...AND MOVING
NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ADAMS
CENTER...WORTH...BARNES CORNERS...WATERTOWN...CALCIUM...BLACK
RIVER...COPENHAGEN...FORT DRUM...DEFERIET...WEST CARTHAGE...
CARTHAGE...CASTORLAND...CROGHAN AND NATURAL BRIDGE.
LAT...LON 4362 7620 4378 7623 4384 7627 4418 7557
4389 7529Local storm report, May 23, 12:38 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1238 PM EDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL WEST MONROE 43.28N 76.07W
05/22/2013 E1.50 INCH OSWEGO NY PUBLIC
VIA FACEBOOK WSYR
0715 PM HAIL HASTINGS 43.37N 76.15W
05/22/2013 E1.25 INCH OSWEGO NY PUBLIC
VIA FACEBOOK WSYR
&&
EVENT NUMBER BUF1300159
EVENT NUMBER BUF1300160
ZAFFSpecial weather statement, May 23, 12:41 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1241 PM EDT THU MAY 23 2013
NYZ006>008-231745-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
1241 PM EDT THU MAY 23 2013
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF
PULASKI...AND MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALTMAR...SANDY CREEK...LACONA...REDFIELD...NORTH OSCEOLA AND
HIGHMARKET.
LAT...LON 4360 7545 4339 7622 4354 7625 4358 7621
4363 7621 4381 7555The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:08 PM EDT | Special Marine Warning | BUF | 52 min | |
| May 22, 8:31 PM EDT | Severe Thunderstorm Warning | BUF | Monroe | 29 min |
| May 22, 8:57 PM EDT | Special Marine Warning | BUF | 93 min | |
| May 22, 9:13 PM EDT | Special Marine Warning | BUF | 62 min | |
| May 22, 9:33 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Jefferson, Lewis, Oswego, Wayne | 57 min |
| May 22, 10:14 PM EDT | Special Marine Warning | BUF | 91 min | |
| May 23, 4:42 AM EDT | Small Craft Advisory | BUF | 4 days | |
| May 23, 10:55 AM EDT | Special Weather Statement | BUF | Wayne | 65 min |
| May 23, 11:27 AM EDT | Special Marine Warning | BUF | 63 min | |
| May 23, 11:36 AM EDT | Special Marine Warning | BUF | 54 min | |
| May 23, 11:57 AM EDT | Special Weather Statement | BUF | Oswego | 63 min |
| May 23, 12:28 PM EDT | Special Weather Statement | BUF | Jefferson | 62 min |
| May 23, 12:41 PM EDT | Special Weather Statement | BUF | Oswego | 64 min |
| May 23, 4:33 PM EDT | Special Weather Statement | BUF | Allegany | 57 min |
| May 23, 4:44 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 61 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.